As regular readers will know I have started physio therapy and have had two sessions in the last month. I know that I am not going to have miraculous results in just this short time but at the moment I am wondering if its worth continuing at all.
I have had good results on the hip stability front they no longer feel like at the slightest opportunity they will slide out of joint. That's an excellent result, however my muscles are fatiguing so quickly that I am lucky if I can do more than 3 repetitions before my muscles start jerking all over the place. I have been doing the exercises at least twice a day sometimes three times a day but my muscles are not getting any stronger. They are showing signs of muscle fatigue that is common in the diagnosis of myasthenia gravis. Bev advised me that once the movement goes from smooth and controlled to jerky that I am no longer using the correct muscles and have stopped being effective. Imagine my frustration that after three weeks I am no further on than I was in the beginning.
At my last visit I was asked to do some extra stomach muscle exercises. These hurt but I can cope with muscular pain after completing them. I would expect sore muscular aches and pain as my body is so out of condition. What I didn't expect was that the stomach exercises would irritate my bowel adhesions leaving me in incredible amounts of pain underneath an abdominal scar. The pain has become so intense that its now once again hurting when I eat as my intestines are caught up in a web of scar tissue. I am now doing the exercises every three days so that I can keep the pain at a level I can deal with.
I will be honest I have been a bit lazy with my neck exercises as I noticed when completing them I was ending up with more headaches and migraines. I spoke to Bev about this at the last visit and she said it could be the muscles getting tense or going into spasm. Unhappy with this explanation I stopped doing the exercises and the headaches have disappeared. Unfortunately it coincides with when my dose of steroids was altered so I don't know what has caused the headaches to stop. I have now started the neck exercises again to see what happens.
I was also supposed to be increasing the amount I walk by 10% a week, I just can't do it. Any increase of walking means more back pain and hip pain. My hip pain feels like the two bones are grinding together the back pain means my spine locks up and I further reduce my mobility.
At the moment I am seriously considering ending the physio as its causing me more pain and other problems. I will give it a bit longer before I make my decision. I knew physio would cause me muscle aches and pains due to the state I am in. I wasn't prepared for the whole host of other issues that have come along.